Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HCV and increased belly fat
Mar 4, 2009

Hi,I have been HIV since 1985,and of course I have been on every drug there is since then and also on numermous studies over the years.HEP C also,was diagnosed for HEP C in 2003, went on treament for that-interferon-rebetrol,etc. doctor took me off that after a year.very bad reactions and discomfort from that.had 2 liver biopsy since, and now still having HEPC the doctor is trying to decide tp put me on a new treatment for this.I'm stage 2 I believe from the last biopsy and would rather not go on treatment,my HIV is mangeable and has been for a long time,and i also hve the wasting fat muscle mass and have for a long time especially in the stomach area(BELLY Fat, looks horrible, sometimes it looks like I'm pregent.I'm on TRUVADA,NORVIR, and LEXIVA,I'm not questioning my doctors ethics but just like to know what you think..thanks..William.

Response from Dr. Pierone

Hello, and thanks for posting.

There are 2 questions here.

The first is whether you should go on treatment again for HCV. The chance of a sustained virologic response (aka cure) with currently available medications for someone in your situation is very low (under 10%). Since your biopsy shows only stage 2 disease, it seems reasonable to hold off on treatment. There are new medications in the pipeline that promise to increase the response rates for HCV.

The belly fat issue sounds like lipohypertrophy and this complication is most closely tied to protease inhibitors. The question is whether you can be changed to a protease inhibitor-sparing regimen in order to see if the lipohypertrophy will reverse. The answer depends on your previous treatment history and the presence (or not) of multi-drug resistant virus. It is possible that you may be able to change to a new regimen with Isentress/Truvada + something else and maintain viral control.

Good luck!



Previous
Bioalcamid filling problem
Next
To rock the boat or not: A BioAlcamid Dilemma

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement